Alert archive / Louisiana / Wind Advisories in 2011
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 3, 2011, 3:23 PM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Apr 4, 2011, 11:08 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 3:23 PM CDT (20:23 UTC)
- In effect from
- Apr 4, 2011, 11:08 AM CDT
- Expired
- Apr 5, 2011, 7:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS74 KLIX 032023 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 323 PM CDT SUN APR 3 2011 ...STRONG WINDS EXPECTED ACROSS THE SOUTH SHORE MONDAY NIGHT... .AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY LEADING TO STRONG WINDS ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS GENERALLY SOUTH OF LAKE PONTCHARTRAIN. IN THESE AREAS...SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. LAZ060>064-070-040430- /O.NEW.KLIX.WI.Y.0005.110405T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 323 PM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 AM CDT TUESDAY. THE WIND ADVISORY IS IN EFFECT FOR AREAS THAT ARE TO THE IMMEDIATE SOUTH OF LAKE PONTCHARTRAIN. .AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...WIND WILL STRENGTHEN ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS THAT ARE IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN. IN THESE AREAS...SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$ 95/DM
6 follow-up statements
952 WWUS74 KLIX 040457 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1157 PM CDT SUN APR 3 2011 ...STRONG WINDS EXPECTED ACROSS THE SOUTH SHORE MONDAY NIGHT... .AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY LEADING TO STRONG WINDS ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS GENERALLY SOUTH OF LAKE PONTCHARTRAIN. IN THESE AREAS... SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. LAZ060>064-070-041300- /O.CON.KLIX.WI.Y.0005.110405T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 1157 PM CDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM CDT TUESDAY... .AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...WIND WILL STRENGTHEN ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS THAT ARE IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN. IN THESE AREAS...SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$ 24/RR
525 WWUS74 KLIX 040907 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 407 AM CDT MON APR 4 2011 ...STRONG WINDS EXPECTED ACROSS THE SOUTH SHORE LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING... .AS HIGH PRESSURE BUILDS INTO THE AREA THIS EVENING...THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY LEADING TO STRONG WINDS ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS GENERALLY SOUTH OF LAKE PONTCHARTRAIN. LAZ060>064-070-041715- /O.CON.KLIX.WI.Y.0005.110405T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 407 AM CDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... OVER THE NEW ORLEANS METRO AREA...SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$
921 WWUS74 KLIX 041608 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1108 AM CDT MON APR 4 2011 ...STRONG WINDS OCCURRING ACROSS ALL OF THE ARA TODAY AND THEN AGAIN ACROSS THE SOUTH SHORE TONIGHT... .A STRONG COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A TIGHT PRESSURE GRADIENT HAS DEVELOPED AND NUMEROUS LOCATIONS ARE ALREADY RECEIVING WINDY CONDITIONS. WINDS WILL TEMPORARILY WEAKEN AS THE COLD FRONT MOVES THROUGH BUT SHOULD QUICKLY RAMP BACK UP FROM THE NORTHWEST BUT THE STRONGEST WINDS WILL THEN OCCUR OVER THE SOUTH SHORE. AS HIGH PRESSURE BUILDS INTO THE AREA THIS EVENING...THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY WITH STRONG PRESSURE RISES LEADING TO STRONG WINDS ACROSS THE AREA. LAZ034>040-046>050-056>059-065>069-MSZ068>071-077-080>082-050000- /O.EXB.KLIX.WI.Y.0005.110404T1608Z-110405T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...CENTREVILLE...WOODVILLE...GLOSTER... LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1108 AM CDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SUSTAINED WINDS OF 20 TO 25 MPH WILL OCCUR WITH NUMEROUS WIND GUSTS OF 35 TO 40 MPH AND POSSIBLY HIGHER THIS AFTERNOON. MOSTLY SUNNY SKIES HAVE LED TO TEMPERATURES WARMING QUICKLY AND THIS SHOULD HELP MIX DOWN THE STRONGER WINDS JUST ABOVE THE SURFACE. WINDS WILL SLACK OF SOME RIGHT AS THE FRONT MOVES OVERHEAD AND THEN WILL QUICKLY VEER AROUND TO THE NORTHWEST AND BECOME BREEZY ONCE AGAIN BUT SHOULD REMAIN BELOW ADVISORY CONDITIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$ LAZ060>064-070-050015- /O.EXT.KLIX.WI.Y.0005.110404T1608Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 1108 AM CDT MON APR 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT TUESDAY. SUSTAINED WINDS OF 20 TO 30 MPH ARE OCCURRING ACROSS THE SOUTH SHORE WITH NUMEROUS WIND GUSTS OF 35 TO 40 MPH AND POSSIBLY HIGHER THIS AFTERNOON. MOSTLY SUNNY SKIES HAVE LED TO TEMPERATURES WARMING QUICKLY AND THIS WILL HELP MIX DOWN SOME OF THE STRONGER WINDS JUST ABOVE THE SURFACE. WINDS WILL SLACK OF TEMPORARILY AS THE FRONT MOVES BY AND THEN QUICKLY VEER AROUND TO THE NORTHWEST AND PICK BACK UP. WINDY CONDITIONS ARE EXPECTED ONCE AGAIN WITH WIND GUSTS POSSIBLY AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$
866 WWUS74 KLIX 050048 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 748 PM CDT MON APR 4 2011 ...STRONG WINDS WILL OCCUR AT TIMES TONIGHT ACROSS EXTREME SOUTHEAST LOUISIANA... .A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REGION THIS EVENING. THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS...THEN GRADIENT WINDS BEHIND THE COLD FRONT WILL ALSO PRODUCE WINDY CONDITIONS AS MUCH COOLER AIR MOVES IN ACROSS EXTREME SOUTHEAST LOUISIANA. LAZ066>069-050900- /O.NEW.KLIX.WI.Y.0006.110405T0048Z-110405T1200Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 748 PM CDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. SOUTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE EARLY THIS EVENING BEFORE SHIFTING TO NORTHWEST AND NORTH WITH SPEEDS CONTINUING 20 TO 30 MPH WITH HIGHER GUSTS LATER THIS EVENING AND OVERNIGHT. EVEN STRONGER WIND GUSTS MAY ACCOMPANY STRONG TO SEVERE THUNDERSTORMS WITH A SQUALL LINE THAT MOVES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ060>064-070-050900- /O.CON.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 748 PM CDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH STRONGER WIND GUSTS IN THUNDERSTORMS AND BEHIND THE COLD FRONT WILL CONTINUE ACROSS THE SOUTH SHORE TONIGHT. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$ 22/TD
601 WWUS74 KLIX 050937 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CDT TUE APR 5 2011 ...STRONG NORTH WINDS ARE PRESENT THIS MORNING ACROSS EXTREME SOUTHEAST LOUISIANA... .A STRONG COLD FRONT HAS MOVED THROUGH THE REGION. COLD AIR ACROSS LAKE PONTCHARTRAIN WILL CONTINUE TO YIELD WINDY CONDITIONS ACROSS AREAS IMMEDIATELY SOUTH OF PONTCHARTRAIN AND SOUTHEAST LOUISIANA COASTAL SECTIONS THIS MORNING. LAZ066>069-051200- /O.CON.KLIX.WI.Y.0006.000000T0000Z-110405T1200Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 437 AM CDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... NORTHWEST AND NORTH WITH SPEEDS OF 15 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH SUNRISE. WINDS WILL DECREASE AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. && $$ LAZ060>064-070-051200- /O.CON.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 437 AM CDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... NORTHWEST AND NORTH WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH SUNRISE. WINDS WILL DECREASE AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. && $$
958 WWUS74 KLIX 051205 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 705 AM CDT TUE APR 5 2011 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... LAZ066>069-051315- /O.EXP.KLIX.WI.Y.0006.000000T0000Z-110405T1200Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 705 AM CDT TUE APR 5 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ LAZ060>064-070-051315- /O.EXP.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 705 AM CDT TUE APR 5 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:47 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 3, 12:47 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1247 PM CDT SUN APR 3 2011 .AVIATION... GENERALLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE AFTERNOON HOURS...THOUGH A FEW SITES STILL STRUGGLING WITH MVFR CIGS. EXPECT WINDS TO REMAIN ELEVATED OVERNIGHT...THOUGH GUSTS SHOULD DIE DOWN AFTER SUNSET. WITH WINDS FORECAST TO REMAIN IN THE 10 TO 15 KT RANGE OVERNIGHT...EXPECT THE MAIN CONCERN TO BE LOW CIGS AT ALL TERMINALS. HAVE INCLUDED CIGS AROUND 800 FT BEGINNING AROUND 06Z AND LASTING THROUGH ABOUT 15Z. CIGS WILL BE SLOW TO LIFT MONDAY... WITH MVFR CIGS EXPECTED TO PREVAIL THROUGH AT LEAST 18Z. CONDITIONS WILL DETERIORATE AGAIN AFTER 18Z AS A COLD FRONT MOVES INTO THE AREA AND CONVECTION...SOME STRONG TO SEVERE...SPREADS EASTWARD. && .PREV DISCUSSION... /ISSUED 826 AM CDT SUN APR 3 2011/ SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS MORNING. A CONTINUED DRY AIR MASS WITH A PW OF 0.64 INCHES. A VERY STEEP SHALLOW INVERSION WITH TEMPERATURES RANGING FROM THE MID 50S TO THE UPPER 60S BETWEEN THE SURFACE AND 950 MB. WITH THAT IN MIND...TEMPERATURES WILL WARM RAPIDLY THROUGH MID MORNING. PATCHY DENSE RADIATION FOG DEVELOPED BELOW THE INVERSION AS DEWPOINT DEPRESSIONS ARE AROUND ZERO DEGREES. A LIGHT TO MODERATE SOUTHERLY FLOW IN PLACE BETWEEN THE SURFACE AND AROUND 800 MILLIBARS AND A LIGHT PRIMARILY WESTERLY FLOW IN PLACE ALOFT. PREV DISCUSSION... /ISSUED 333 AM CDT SUN APR 3 2011/ SHORT TERM... WEATHER CONDITIONS ACROSS THE REGION TODAY AND TONIGHT SHOULD BE QUIET AS SURFACE HIGH PRESSURE BEGINS TO MOVE EAST WITH LIGHT TO MODERATE SOUTHERLY FLOW OVERSPREADING REGION. HIGH TEMPS SHOULD REACH LOWER 80S MOST AREAS EXCEPT A FEW DEGREES COOLER AT LOCATIONS ADJACENT TO COASTAL WATERS. OVERNIGHT LOWS WILL BE IN THE UPPER 60S AND LOWER 70S AS SOUTHERLY FLOW AND INCREASING MOISTURE SUPPRESSED OVERNIGHT COOLING. MAIN PERIOD OF CONCERN WILL BE MONDAY AFTERNOON THROUGH EVENING AS DEEP MID LEVEL TROUGH EXTENDING FROM GREAT LAKES TO GULF COAST SWINGS THROUGH REGION. ECMWF STILL LOOKS A BIT MORE POTENT THAN THE GFS AS IT HAS SOMEWHAT STRONGER SHORT WAVE THAT ROTATES THROUGH THE BASE OF THE TROUGH...SHARPENING IT AS IT MOVES THROUGH. SOME MID LEVEL WARM AIR EARLY MONDAY MORNING MAY BE A SUPPRESSING FACTOR FOR CONVECTION...BUT AS WE GET INTO THE AFTERNOON AND HEIGHTS FALLS AND ASSOCIATED STEEPENING MID LEVEL LAPSE RATES SHOULD ERODE CAP AND SUPPORT MODERATE INSTABILITY ACROSS THE REGION. WIND FIELDS CERTAINLY SUFFICIENT FOR SEVERE CONVECTION. MAIN SEVERE MODE ALONG THE FRONT SHOULD BE LINEAR WITH BOWING SEGMENTS AS IT MOVES THROUGH THE REGION DURING THE LATER AFTERNOON AND EVENING...HOWEVER DISCREET CELLS THAT FIRE IN ADVANCE OF THE FRONT WILL LIKELY BECOME SEVERE IN THE STRONGLY SHEARED ENVIRONMENT WITH THREAT OF ISOLATED TORNADOES AND LARGE HAIL. HAVE INCLUDED THE MENTION OF SEVERE CONVECTION ON MONDAY AFTERNOON. EXPECT CONVECTION TO BE WINDING DOWN FROM WEST TO EAST DURING THE EARLY MORNING HOURS ON TUESDAY. LONG TERM... AFTER THE STRONG UPPER TROUGH PASSES THROUGH THE REGION MONDAY NIGHT EARLY TUESDAY...WEATHER PATTERN GETS FAIRLY QUIET DURING THE REMAINDER OF THE WEEK. NORTHWEST FLOW AT MID LEVELS AND HIGH PRESSURE BUILDING OVER THE REGION ON TUESDAY AND EARLY WEDNESDAY WILL BRING COOL AND DRY WEATHER TO REGION. DRY AIR WILL SUPPORT LARGE DIURNAL RANGE OF TEMPS. LOWS WILL BE IN THE 40S ACROSS MUCH OF THE AREA WITH HIGHS IN THE 70S. HIGH MOVES EAST OF REGION LATER IN THE WEEK ALLOWING SOME MOISTURE RETURN AND MODERATING TEMPERATURES. SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WILL TAKE PLACE LATER THU AS WEAK DISTURBANCE MOVES TO NORTH OF REGION. MARINE... ONSHORE FLOW TO INCREASE TODAY WITH EXERCISE CAUTION CONDITIONS EXPECTED BY NOON ACROSS MOST COASTAL WATERS. THE TIDAL LAKES AND MISSISSIPPI SOUND SHOULD SEE CONDITIONS EASE SLIGHTLY FOR THE EVENING...WITH WINDS REMAINING UP OVER THE OPEN WATERS...WHERE THE EXERCISE CAUTION HEADLINE WILL CONTINUE THROUGH THE OVERNIGHT HOURS. ANTICIPATE THAT SMALL CRAFT ADVISORIES WILL NEED TO BE INSTITUTED IN LATER FORECASTS FOR THE DAYTIME HOURS ON MONDAY. MODEL TIMING STILL BOUNCING AROUND A BIT WITH THE TIMING OF COLD FRONTAL PASSAGE. GFS STILL TOO FAST...BUT ECMWF TIMING HAS GOTTEN RATHER CLOSE TO NAM TIMING...WHICH WILL BE USED FOR THE FIRST 72 HOURS OF THE FORECAST. THIS WILL BRING THE FRONT INTO THE COASTAL WATERS AROUND MIDNIGHT MONDAY NIGHT...WITH SEVERE THUNDERSTORMS LIKELY IN ADVANCE OF THE FRONT. DEFINITELY WILL HAVE SMALL CRAFT ADVISORY CONDITIONS MONDAY NIGHT....WITH SOME POTENTIAL FOR GALE FORCE WINDS BEHIND THE FRONT. LATER SHIFTS MAY NEED TO INSTITUTE A GALE WATCH IF TRENDS CONTINUE. SEAS MAY GET AS HIGH AS 7 TO 10 FEET BEHIND THE FRONT. TUESDAY WILL BE A HAZARDOUS DAY ON THE WATERS BEFORE CONDITIONS BEGIN TO EASE. && .PRELIMINARY POINT TEMPS/POPS... MCB 83 68 84 42 / 10 10 70 40 BTR 83 70 84 45 / 10 10 70 40 ASD 82 69 86 48 / 10 0 40 70 MSY 82 70 86 53 / 10 0 40 60 GPT 80 70 85 50 / 0 0 40 70 PQL 80 66 83 49 / 0 0 30 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...95/DM SOUNDING...GP MARINE...35 REST OF DISCUSSION...21
Hazardous weather outlook, Apr 3, 10:57 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1057 AM CDT SUN APR 3 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-041600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1057 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT EXERCISE CAUTION HEADLINE IS IN EFFECT FOR THE COASTAL WATERS THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT AND WILL REMAIN ELEVATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE OUTLOOK AREA MONDAY THROUGH MONDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA EARLY MONDAY AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. AS THE COLD FRONT MOVES THROUGH THE AREA...IT WILL BE ACCOMPANIED BY A STRONG SQUALL LINE WITH NUMEROUS THUNDERSTORMS...SOME OF WHICH WILL BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...THOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. THE MOST LIKELY TIMING FOR SEVERE WEATHER APPEARS TO BE MONDAY AFTERNOON AND EVENING. THE THREAT OF SEVERE WEATHER SHOULD END BY LATE MONDAY EVENING AS THE FRONT MOVES AWAY FROM THE AREA. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE COLD FRONT BY EARLY MONDAY AND WILL CONTINUE IN THE WAKE OF THE FRONT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD CONTINUE TO MONITOR FUTURE FORECASTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER MONDAY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:23 PM CDT | Gale Watch | LIX | 24 hr | |
| Apr 3, 3:23 PM CDT | Small Craft Advisory | LIX | 28 hr |
Nearby
Wind Advisories in Louisiana, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.